shellbell Posted June 9, 2011 Share Posted June 9, 2011 I took Paxil almost continuously for 13 years for depression manifesting as severe anxiety. I weaned myself off slowly about 2 years ago, but within 6 months the anxiety became so unbearable I resumed taking it. It worked, but I was feeling apathetic and unmotivated, so 2 months ago I went to see a pdoc(the Paxil had been prescribed by my wonderful and caring GP). On April 1st, I began tapering off Paxil and up on Prozac, over the course of a month. I ended up on Prozac 20mg. Pdoc wanted to add Focolin for motivation, but with my hx of anxiety and heart palpitations, I said hell to the no! Apprx 3 weeks on Prozac alone, I started feeling "odd": kind of nervous and light headed, vague at first, but getting worse. Lat week pdoc said quit the Prozac (ok to do because of long half life). My last dose was last Fri 6/3. My sx are no better, and I'm so scared of something neurological. It's so hard to describe, but here's my best shot: my head feels very stuffy and full of cotton-it feels like I've been crying for hours without the eye pain. But my eyes are weird-everything feels slightly out of focus and I'm very sensitive to light. Occasionally I have warmth running through my upper arms. I feel exhausted, and could probably sleep all day, but I refuse to. Also, I work, and as a very honest person I do not feel my work is suffering. No mistakes have come up, and a friend/co-worker/confidante said she cannot tell that any thing is wrong. Incidentally, I had my yearly eye exam 2 weeks ago(it was before these symptoms were really noticable, hence I didnt mention them to eye doc) and it was normal. I'm very anxious about all this, of course, but the anxiety is not nearly as bad as it's been in the past when I was put on Paxil. I guess what I'm trying to ask is can it be normal after Paxil to Prozac to nothing over the course of 2 months to have these symptoms? Also, the symptoms are worse during the day, better at night. I sleep very well. But I am crabby and have no desire to do anthing or go anywhere. I have Xanax PRN, it makes sx better but also makes me tired. Also, do you think I had a bad reaction to the Prozac, or that the Prozac did not work for me as well as the Paxil? Gahhhh!! I wish I had left well enough alone-apathy and no motivation beats this! Sorry so long, thanks for reading. I appreciate any and all input. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.